Does AVN get better on its own?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

GDen
Veteran Member


Date Joined May 2009
Total Posts : 703
   Posted 12/6/2009 9:50 PM (GMT -7)   
For the past many months, seeming to coincide with prednisone usage, I've had an occasional pain in my hip joint. It would only occur after sitting/laying awhile, and would cause me to limp for a little while (a lot like Crohn's arthritis I've had before). My gastro wants me to get an xray of it to see if it's avascular necrosis. However since tapering off pred it doesn't seem to bother me anymore. I've searched a fair amount, but didn't find definitive answers, so...

1. Does AVN get better on its own?
2. What treatments are there for AVN? So far all I've found is hip/joint replacement or bone resurfacing.
3. Would an MRI be better than an xray?

Thanks!
Cimzia, Asacol


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 12/6/2009 11:00 PM (GMT -7)   
Your symptoms sound a bit like mine and I had decided that they were due to sacroilieitis. Maybe you should ask for a referral to a rheumatologist to check that possibility.

It seems odd, but there are several reports from people here of joint pains and aches soon after going on Remicade or Humira. It is almost as if the inflammation is shifted by treatment. The aches and pains should be treated by those drugs, not caused by them, so what is happening here?

Anyway, assuming that it is AVN:
1. No. Once it has progressed to the point where it is diagnosed, there is enough damage that limiting further damage is the best that can be hoped for. If the problem worsens, hip replacement/resurfacing is the only solution.

2. There are not many treatments - there is no current treatment that will restore the vessels and so pain control and limiting further wear and damage are the aims of treatment.

3. An xray will show any advanced problems and if that does not show anything, a bone scan should reveal any problem.

A quick reference: http://www.eorthopod.com/public/patient_education/6554/avascular_necrosis_of_the_hip.html

GDen
Veteran Member


Date Joined May 2009
Total Posts : 703
   Posted 12/7/2009 10:42 PM (GMT -7)   
Thanks Keeper. :)

I've been on Cimzia for a couple of months now and haven't had any joint pain, except for the hip pain I mentioned. I saw a few mentions that AVN pain is excruciating and mine is moderate at worst. Mine really seems similar to previous Crohn's arthritis I've had.
Cimzia, Asacol

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 1:15 PM (GMT -7)
There are a total of 2,731,736 posts in 300,955 threads.
View Active Threads


Who's Online
This forum has 151128 registered members. Please welcome our newest member, Diane82256.
287 Guest(s), 10 Registered Member(s) are currently online.  Details
Artist Mark, tennisplayer, Mrs. Brady, Girlie, Park12, Hilander64, 5678, bdavis, Myself 09, fransherrell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer